Jump to content

JKarl1

Member Since 25 Apr 2013
Offline Last Active Jan 21 2014 01:36 PM

Topics I've Started

Blurriness And Just Feeling... Off

13 July 2013 - 10:19 AM

I've been on 90/mg accutane for a month. The past few days, my vision has become blurry. It's very hard for me to focus on things. I'm not sure if this is in my head or in my eyes. I'm just feeling very panicky about this, kind of upset. I want to stay the course because I need to get rid of my acne. My derm told me to reduce my dose to 60 mg yesterday. I know I haven't given it much time, but things have not improved since yesterday. Would it make sense to stop the accutane for a few days entirely to see if my vision improves? Does anyone have experience with this?

 

Thanks guys.


Accutane And Digestion

22 June 2013 - 12:20 PM

I've just completed my first week of Clarivis, 90mg/day. The past two days, I've been experiencing some mild/moderate stomach cramps, bloating, and gas. This is not normal for me. Is this likely related to the Clarivis? Should I be concerned? (I do have concerns about developing IBS.) If this is a known symptom, will it be persistent? I have been taking an apparently strong probiotic from Whole Foods, but I don't get the impression that it's working very well. Can anyone recommend something that may help with my digestive health while I'm on the Clarivis?

 

Otherwise, I've been feeling pretty good. My skin is actually pretty clear, a lot smoother than usual. I have a few deep cysts, but they're not conspicuous or red like they usually are. I would like to stay the course and finally have clear skin, but I would also like to be doing everything in my power to keep my body healthy and functional for the short and long-term.

 

Thanks guys!


Starting 100Mg Accutane Today And I Have A Head Cold

15 June 2013 - 08:13 AM

Hi Acne.org!

 

I'm a 22 year-old male, 213 lbs, 6.1', and I have moderate/severe cystic and nodular acne. A few days ago, my dermatologist prescribed to me Accutane 100mg/day. I would like your advice.

 

First, I planned to take my first pill this morning. However, I woke up feeling a bit under the weather (i.e. sore throat, a bit congested, a little feverish, etc.). Is it safe to begin my first Accutane course while I'm experiencing these unrelated cold symptoms?

 

Second, I'm concerned about the dosage. Again, I was prescribed 100mg/day. Does this seem a little high to anyone? Is it appropriate for my weight? 

 

Some background info: I've suffered from moderate/severe cystic and nodular acne for about three years (a terrible stye became inflamed and turned into facial cellulitis, putting me in the hospital for a week in late 2011). I've tried so many prescription medications (oral minocycline, topical erythromycin, benzoyl peroxide cream and gel, Ziana, Tazorac .01% gel, and more). The Tazorac is the only product that actually made a big difference for me, over time. I've been using it for a year and still, and it has cleared my skin a lot. But the cystic acne always comes back. I break out once or twice a week. I've also tried several organic and nutritional "solutions" (i.e. probiotics,  "Zinc for Acne," wheat grass, B5 Mega Dose, Apple Cider Vinegar, lemon and carrot cleanse, dairy-free diet, coconut-oil, and so on). Being healthy in general seems to help a lot, but it's certainly not the solution for me. 

 

I've avoided and rejected Accutane up until this week. I've had enough. I'm about to begin working at a firm that involves a great deal of interpersonal interaction and I need to look professional and appealing. My dermatologist, who has been pressuring me to use Accutane for a long time, giddily prescribed my first course. I'm very nervous to begin. Please let me know if you think I should wait until my cold symptoms pass before taking my first pill.

 

Also, If anyone seems interested in knowing how Accutane works out for me, I'm delighted to keep the forums updated.

 

Best,

Jason


Starting First Job And About To Use Accutane

25 April 2013 - 09:36 AM

Hey guys,

 

This my first post, although I've followed product reviews on this website for years now. I desperately need some advice.

 

Background:

 

I've been using both Tazorac .01% Gel for almost a year and Minocycline for about 7 or 8 months to treat my severe cystic acne. I also supplement my treatment with "Zinc for Acne," B Vitamin Complex, Apple Cider Vinegar (internally and topically), and Aloe Vera Juice. As compared to where I was a year ago, my face has dramatically cleared, although typically red, dry, and sometimes shiny. Still, every once in a while, I'll get a spot located near the bridge of my nose and at the corner of my right and/or left eye. These spots tend to become inflamed, causing sometimes excessive swelling and making me look absolutely ridiculous. Before starting my current acne regimen, I was actually hospitalized and pumped full of IV antibiotics after developing a terrible infection located near the corner of my left eye, causing my eyelids to entirely swell shut. My dermatologists have said these "eye things" are simply inconveniently placed and stubborn cysts.

 

Ultimately, I am seeing a new dermatologist who's told me that I can't be on the antibiotics much longer and additionally because I still have some cystic acne and get swollen "eye things" every once in awhile, the only real solution is accutane (which I have resisted up until now). I don't want to do accutane, but I feel I don't have other options at this point (or at least that's the impression my new derm is giving me).

 

Furthermore, I graduated from college last December and have been looking for work ever since. I finally managed to get myself a pretty great job. I am EXTREMELY concerned about appearing professional and presentable to my colleagues and clients at work while I am on accutane, especially because this is my first real job and I need to make a good impression. I am terrified of the initial breakout commonly associated with accutane and I just cannot afford to be extremely broken out for months on end. I have heard prednisone helps a lot, although I'm not sure my derm will be willing to prescribe that. Additionally, I'm concerned about doing five or six months on accutane, only to relapse as soon as the treatment ends. 

 

Before I start the accutane treatment, I'd really appreciate some insight and guidance from people with experience.

 

Thanks so much guys!
 

 

-Jason